effects of chemo therapy on fibrotic tissue of lymphedema

Cutaneous B-Cell Lymphoma and Lymphedema, Cutaneous T-cell lymphoma and Lymphedema, Hodgkins Lymphoma, Kidney and Renal Cancer, Cervical Cancer, Renal Cell Carcinoma, Breast Cancer, Ovarian Cancer, Testicular, arm swelling, Skin Cancer, angiosarcoma, kaposi's sarcoma, gallium scan, axillary node dissection, gynecological cancer, axillary reverse mapping, lymphatic cancers, inguinal node dissection, cancer treatment, Complete decongestive therapy for arm lymphedema, lymphedema therapy, intensive decongestive physiotherapy, breast cancer related lymphedema, upper limb lymphedema

Moderators: jenjay, Cassie, patoco, Birdwatcher, Senior Moderators

effects of chemo therapy on fibrotic tissue of lymphedema

Postby silkie » Wed Feb 28, 2007 11:54 pm

I Have primary lymphedema in both legs and left arm
The left side always has been the most delicate and difficult

I have had my first sessions of Chemo theropy

three 2 hours sessions on consecutive days

There was an immediate noticble swelling and hardening of the area above my ankle. My wrapping and mld seemed les effective i acrually
put it down to maybe me not spending as long doing MLD as i feel pretty weak and sickly

However the problem is getting bigger
the skin is now shiny althought there is no infection I am aware of
just the swelling growing and hardening the skin has the old discoluorations (like the purple lines ) of old past war wounds

i have elevated kept the limbs up

the skin feels like i have spent too long in the sun
and the supprots wraps are painful to hwear like putting salt on a wound

my weakest point is the leg above the anke this is where i have very rapid swelling if i am on my feet to much or have to leave the supports of ofr some reason

i am really cnserned its tough enough dealing with the chenmo without a flare up of lymph

When i discusses before the treatment about my lymph with the oncologist
she actually said chemo and lymph should actually not happen but unfortunately it is the lesser of two evils

And no other treatment will be as effective on small cell cancer as chemo
or rapid enough

Anyone out there got any ideas on where i go from here? the normal mld etc does not seem to be helping at this moment in time

Huggggggggggggg
Silksxxxxxxxxxxxxx

the increase in my leg above ankle mesurment is 7 inches and growing
User avatar
silkie
 
Posts: 383
Joined: Fri Jun 09, 2006 4:43 pm
Location: England

Postby patoco » Thu Mar 01, 2007 12:48 am

Hi Ya Silkie :wink:

This was one of the central concerns of my oncologists when I was first diagnosed with B cell lymphoma and why I never was able to receive the standard chemotherapy protocol for the lymphoma.

It has been very frustating to me as well because there seems to be nothing in the medical literature to use as a guidepost or for information.

As I mentioned in my mail earlier this evening "what ever goes into our legs, has a great amount of difficulty in getting out."

Thus, I become concerned about the "cell killing" ability of the chemotherapy drugs on the leg.

The fact that you have had such an increase in swelling greatly concerns me and your doctors must take that into consideration.

Sometimes, we face the greater of two evils...even though we don't know about the consequences of the route we take.

Even with simple Rituxan, I started having skin problems. I began to have weeping areas that for the first time I was not able to control. It took many months for that draining to be stopped.

We need to really dig out some info.

Love to Ya

Pat
patoco
Site Admin
 
Posts: 2175
Joined: Thu Jun 08, 2006 9:07 pm

Postby silkie » Thu Mar 01, 2007 3:52 pm

Hi Pat,

Had long talk with my therapist today
She was so nice explained everything about lymph and cancer

The therapist do not do MLD massage when patient receiving chemo

they do do skin care to try as much as possible to keep the skin from breaking

If your probelm is in the chest area the moving of the lymph could make it hard to breath i am being told

She has several primary lymphers that are undergoing chemo
or undergone it and from what i am understanding no full body massage is done

The swelling i have now is at the moment being accomadated by the skin of my legs that have previously been strtched by elephantitus so keeping extra special care of my skin is imperative

However it is as i said lesser of two evils at present

I have not given up i will keep searching
I see the doctor next wednesday again and i will make sure we have a full disscussion about this if infection set into the legs then how on earth will my body cope with low white cell count and platlettes that chemo gives me ?

Silks xxxxxx

Need much ore info but where to find it
User avatar
silkie
 
Posts: 383
Joined: Fri Jun 09, 2006 4:43 pm
Location: England

Postby joanne johnson » Thu Mar 01, 2007 10:51 pm

Dear Silkie,
I see that you are having many problems between the lymph and the chemo treatments. I can't even make any suggestions to help you but to take good care of yourself and I wish you well. Please keep us posted.
joanne johnson
 
Posts: 165
Joined: Sat Jun 10, 2006 12:23 am

Postby Kim » Thu Mar 01, 2007 11:29 pm

I second what Joanne said, Silkie.

Lots of love, prayers, and hugs,
Kim
Kim
 
Posts: 95
Joined: Fri Jun 09, 2006 12:57 pm
Location: Texas

Postby silkie » Fri Mar 02, 2007 3:52 pm

Hi ladies

Oh i'm doing well getting really into yet another problem with lymphedema there is little or no research on

Also the University is of Manchester UK is doing research into the diffuculties of people with lung cancer i am paticipating in

and i have spoken to so many about lymph

i am hopefully trying a new line in the hickman shunt they are trying out one inpregnated with silver as are dressings now for wounds

the chemo i am having is part also of a study between two different types of chemo


The hospital i am at is amongst the best cancer and research hospitals in the world Top in europe in my opinion

I am hoping that push comes to shove and the problems i am having may open a line of study for primary lymph and cancer x fingers i am seeing my Doctor next week hopefully suggestion about this might spark some interest

wish me luck

Hugssssssssssssss
Silkssssssss sill Smilin :) and kickin' ass
User avatar
silkie
 
Posts: 383
Joined: Fri Jun 09, 2006 4:43 pm
Location: England

Postby Kim » Fri Mar 02, 2007 6:07 pm

Way to go, Silkie! Love that attitude! :lol: :D
Kim
Kim
 
Posts: 95
Joined: Fri Jun 09, 2006 12:57 pm
Location: Texas

Postby patoco » Fri Jan 11, 2008 9:30 pm

Been thinking of you Silkie....

Started another month of weekly chemo - rituxan to be exact.

The same thing happened this time as has happened before. When the chemo hits the fibrotic legs, they go totally crazy.

Feels like I put my legs in an electric socket and they turn this ghastly purplis color.

We had to stop for an hour - so they could give me yet more Benedryl.

Finally made it through it and I have four more sessions weekly to go.

Because of the horrendous abdominal fluid and lung fluid, it has taken the entire week to loose the extra fluids gained through the chemo. Loose it just in time to regain it during next Monday's sessions.

If any aof our readers, members or visitors has had any experience of having extreme lymphedema fibrosis and taking chemo, it woul be good to see a note from you.

Pat
patoco
Site Admin
 
Posts: 2175
Joined: Thu Jun 08, 2006 9:07 pm

Postby Kim » Sat Jan 12, 2008 5:03 pm

Hi Pat,

You have all my support and lots of prayers. As Silkie would say...keep smiling and kicking ass! :lol:

Kim
Kim
 
Posts: 95
Joined: Fri Jun 09, 2006 12:57 pm
Location: Texas


Return to Lymphedema and Cancer Information

Who is online

Users browsing this forum: No registered users and 2 guests